Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 40, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jan 18, 2020, 11:33 AM CST for Gasconade County, Montgomery County, Missouri. It took effect at Jan 18, 2020, 8:00 PM CST. It was in force for 60 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 18, 2020, 11:33 AM CST (17:33 UTC)
- In effect from
- Jan 18, 2020, 8:00 PM CST
- Expired
- Jan 21, 2020, 8:00 AM CST
- In force
- 60 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Hermann (HRNM7). The gauge peaked at 21.47 ft at Jan 19, 2020, 2:00 AM CST.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
112
WGUS43 KLSX 181733
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1133 AM CST Sat Jan 18 2020
...The National Weather Service in St. Louis has issued a flood
warning for the Missouri Rivers in Missouri...
...at Gasconade
...at Hermann
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-192332-
/O.NEW.KLSX.FL.W.0039.200118T1800Z-200122T0400Z/
/GSCM7.1.ER.200118T1800Z.200119T1200Z.200120T1600Z.NO/
1133 AM CST Sat Jan 18 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Missouri River at Gasconade
* until Tuesday evening.
* At 7:30 AM Thursday the stage was 21.4 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon
and crest near 23.9 feet by tomorrow morning. The river is forecast
to fall below flood stage by late Monday morning.
* Impact: At 24.5 feet...Southern portions of Old Rock Road and
Twisters Road south of Rhineland begin flooding near this height.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/19 01/20 01/21 01/22 01/23
Missouri River
Gasconade 22.0 21.40 23.9 22.4 20.3 18.4 17.1
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$
MOC073-139-192331-
/O.NEW.KLSX.FL.W.0040.200119T0200Z-200121T1400Z/
/HRNM7.1.ER.200119T0200Z.200119T1200Z.200120T0800Z.NO/
1133 AM CST Sat Jan 18 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Missouri River at Hermann
* from this evening to Tuesday morning.
* At 10:30 AM Saturday the stage was 20.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this evening and
crest near 21.7 feet by tomorrow morning. The river is forecast to
fall below flood stage by early Monday morning.
* Impact: At 21.0 feet...Minor flooding of cropland begins...
particularly just north of the Highway 19 bridge along the Loutre
River.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/19 01/20 01/21 01/22 01/23
Missouri River
Hermann 21.0 19.95 21.7 20.8 19.4 17.9 16.1
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$3 follow-up statements
175
WGUS83 KLSX 190249
FLSLSX
Flood Statement
National Weather Service St Louis MO
849 PM CST Sat Jan 18 2020
...The flood warning continues for the following rivers in
Missouri...
Missouri River at Gasconade
Missouri River at Hermann
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-200248-
/O.EXT.KLSX.FL.W.0039.000000T0000Z-200122T0600Z/
/GSCM7.1.ER.200117T0705Z.200119T1200Z.200120T1800Z.NO/
849 PM CST Sat Jan 18 2020
The Flood Warning continues for
the Missouri River at Gasconade
* until late Tuesday night.
* At 7:30 AM Thursday the stage was 21.4 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Impact: At 23.5 feet...The southern end of School House Road south
of Rhineland begins flooding near this height.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/19 01/20 01/21 01/22 01/23
Missouri River
Gasconade 22.0 21.40 23.8 22.6 20.0 18.3 17.1
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$
MOC073-139-200248-
/O.EXT.KLSX.FL.W.0040.000000T0000Z-200121T1424Z/
/HRNM7.1.ER.200118T2332Z.200119T1200Z.200120T0824Z.NO/
849 PM CST Sat Jan 18 2020
The Flood Warning continues for
the Missouri River at Hermann
* until Tuesday morning.
* At 8:30 PM Saturday the stage was 21.3 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 21.8 feet by tomorrow morning,
then fall below flood stage early Monday morning.
* Impact: At 21.0 feet...Minor flooding of cropland begins...
particularly just north of the Highway 19 bridge along the Loutre
River.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/19 01/20 01/21 01/22 01/23
Missouri River
Hermann 21.0 21.29 21.8 20.7 19.0 17.6 16.1
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$789
WGUS83 KLSX 191605
FLSLSX
Flood Statement
National Weather Service St Louis MO
1005 AM CST Sun Jan 19 2020
...The flood warning continues for the following rivers in
Missouri...
Missouri River near Chamois
Missouri River at Hermann
Missouri River at Gasconade
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-202204-
/O.EXT.KLSX.FL.W.0044.000000T0000Z-200121T0800Z/
/CMSM7.1.ER.000000T0000Z.200119T1800Z.200119T2000Z.NO/
1005 AM CST Sun Jan 19 2020
The Flood Warning continues for
the Missouri River near Chamois
* until late Monday night.
* Flood stage is 17.0 feet.
* The river is forecast to have a maximum value of 17.2 feet this
afternoon.
* Impact: At 17.0 feet...Flood Stage: Lower lying bottom land begins
to flood.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/20 01/21 01/22 01/23 01/24
Missouri River
Chamois 17.0 15.3 13.0 11.9 10.8 8.8
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-202204-
/O.CON.KLSX.FL.W.0039.000000T0000Z-200122T0600Z/
/GSCM7.1.ER.200117T0927Z.200119T1800Z.200120T1800Z.NO/
1005 AM CST Sun Jan 19 2020
The Flood Warning continues for
the Missouri River at Gasconade
* until late Tuesday night.
* At 7:30 AM Thursday the stage was 21.4 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Impact: At 23.5 feet...The southern end of School House Road south
of Rhineland begins flooding near this height.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/20 01/21 01/22 01/23 01/24
Missouri River
Gasconade 22.0 21.40 22.6 20.0 18.3 17.1 15.0
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$
MOC073-139-202204-
/O.EXT.KLSX.FL.W.0040.000000T0000Z-200121T0300Z/
/HRNM7.1.ER.200118T2332Z.200119T0730Z.200119T2100Z.NO/
1005 AM CST Sun Jan 19 2020
The Flood Warning continues for
the Missouri River at Hermann
* until Monday evening.
* At 9:30 AM Sunday the stage was 21.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
late this afternoon.
* Impact: At 21.0 feet...Minor flooding of cropland begins...
particularly just north of the Highway 19 bridge along the Loutre
River.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/20 01/21 01/22 01/23 01/24
Missouri River
Hermann 21.0 21.18 20.6 19.0 17.8 16.2 14.2
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$421
WGUS83 KLSX 192114
FLSLSX
Flood Statement
National Weather Service St Louis MO
314 PM CST Sun Jan 19 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Missouri River near Chamois
Missouri River at Hermann
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-192144-
/O.CAN.KLSX.FL.W.0044.000000T0000Z-200121T0800Z/
/CMSM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
314 PM CST Sun Jan 19 2020
The Flood Warning is cancelled for
the Missouri River near Chamois.
* Flood stage is 17.0 feet.
* The river is forecast to stay below flood stage with a maximum
value of 16.6 feet this evening.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/20 01/21 01/22 01/23 01/24
Missouri River
Chamois 17.0 15.3 13.0 11.9 10.8
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-192144-
/O.CAN.KLSX.FL.W.0040.000000T0000Z-200121T0300Z/
/HRNM7.1.ER.200118T2332Z.200119T0730Z.200119T1730Z.NO/
314 PM CST Sun Jan 19 2020
The Flood Warning is cancelled for
the Missouri River at Hermann.
* At 2:30 PM Sunday the stage was 20.7 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 11:30 AM Sunday.
* The river will continue falling to 20.6 feet by tomorrow morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/20 01/21 01/22 01/23 01/24
Missouri River
Hermann 21.0 20.73 20.6 19.0 17.8 16.2
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 18, 11:05 AM CST, 28 minutes earlier.
Area forecast discussion, Jan 18, 11:05 AM CST, 28 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1105 AM CST Sat Jan 18 2020 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 230 AM CST Sat Jan 18 2020 Rain continues to move east thru the area this morning. The last of the rain shud be across far eastern portions of the CWA at 12z and quickly move out of the area. The Flood Watch is expected to be able to expire at 12z if not canceled early. A few showers, currently over western MO and eastern KS, may be impacting far northwestern portions of the CWA. This precip shud be rain, but some light snow will be possible. Otherwise, a strong cold front will push thru the area today, bringing much colder air and gusty WNW winds. High temps for today shud occur by Noon with temps falling thru tonight. The falling temps and strong winds result in wind chill values approaching -15F across the northern third or so of the CWA. Cold temps continue for Sun as a strong surface ridge builds into the area. Models are in good agreement with temps expected to remain below freezing across the region despite insolation with 925mb temps around -8C or colder. Tilly .LONG TERM... (Sunday Night through Friday) Issued at 358 AM CST Sat Jan 18 2020 Models are still in good agreement with a strong surface ridge building into the region, remaining over portions of the CWA through Wednesday. Will see continued CAA across the area thru Mon night as the ridge builds into the area. This will result in temps some 15 to 20 degrees below seasonal average, as well as another night of wind chill values in the -10 to -15F range Sun night. A potent s/w will drop thru western portions of the area on Mon into Mon night. Model solns differ regarding amount of precip with this s/w, but with such cold temps in low levels, some light snow is looking more likely. However, with better chances west of the CWA, have kept PoPs dry for now. Some warming shud begin Tues afternoon as southerly winds return to the area, but any warmup will be slow. Precip chances return Wed and increase Thurs into Fri. However, a fair amount of differences in model solns, have kept PoPs in chance range for now. Tilly && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1047 AM CST Sat Jan 18 2020 Strong and gusty west-northwest winds can be expected this afternoon due to a tight surface pressure gradient between the deep surface low over the Great Lakes region and the surface ridge building into the Plains. Will only see a slight and gradual weakening of the sustained wind speed and gusts tonight and Sunday. The MVFR cloud ceiling at the taf sites should clear out from west to east later this afternoon into this evening. COU should improve to VFR late this afternoon with UIN and the St Louis metro area going VFR by early evening. SPECIFICS FOR KSTL: Strong and gusty west-northwest winds can be expected this afternoon due to a tight surface pressure gradient between the deep surface low over the Great Lakes region and the surface ridge building into the Plains. Will only see a slight and gradual weakening of the sustained wind speed and gusts tonight and Sunday. The MVFR cloud ceiling should clear out from west to east later this afternoon into this evening. STL should improve to VFR by early evening. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 45 13 21 10 / 10 10 0 0 Quincy 37 4 11 3 / 10 10 0 0 Columbia 38 11 21 8 / 10 0 0 0 Jefferson City 42 15 23 9 / 10 0 0 0 Salem 52 13 21 10 / 10 10 0 0 Farmington 52 16 28 11 / 10 0 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jan 18, 5:56 AM CST, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 556 AM CST Sat Jan 18 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 556 AM CST Sat Jan 18 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Wind chills of 10 to 15 degrees below zero are possible late tonight across portions of northeast Missouri and west- central Illinois. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind chills of 10 to 15 degrees below zero are possible early Sunday and Monday morning across portions of northeast Missouri and west- central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Tilly
In the hours before
Local storm report, Jan 18, 9:06 AM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
906 AM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FREEZING RAIN 1 SSE SAINT PAUL 38.84N 90.73W
01/17/2020 M0.20 INCH ST. CHARLES MO TRAINED SPOTTER
&&
TESLocal storm report, Jan 18, 9:12 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
912 AM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM FREEZING RAIN 1 S GLENDALE 38.59N 90.38W
01/17/2020 M0.20 INCH ST. LOUIS MO PUBLIC
&&
TESLocal storm report, Jan 18, 9:13 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
913 AM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM FREEZING RAIN FULTON 38.85N 91.95W
01/17/2020 E0.19 INCH CALLAWAY MO PUBLIC
&&
TESLocal storm report, Jan 18, 9:29 AM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 AM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 SW MARINE 38.78N 89.79W
01/18/2020 M2.10 INCH MADISON IL TRAINED SPOTTER
&&
MFLocal storm report, Jan 18, 10:16 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1016 AM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 WNW BLACK JACK 38.80N 90.28W
01/18/2020 M1.86 INCH ST. LOUIS MO TRAINED SPOTTER
&&
MFLocal storm report, Jan 18, 10:30 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 AM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM HEAVY RAIN 2 NE GRANITE CITY 38.73N 90.10W
01/18/2020 M1.88 INCH MADISON IL PUBLIC
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 2:07 AM CST | River Flood Warning | LSX | Osage | 18 hr |
| Jan 18, 2:31 AM CST | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 3 hr |
| Jan 18, 7:07 AM CST | River Flood Warning | LSX | Saint Charles | 13 hr |
| Jan 18, 9:04 AM CST | River Flood Warning | LSX | Lincoln | 17 hr |
| Jan 18, 10:34 AM CST | River Flood Warning | LSX | Crawford, Washington | 33 hr |
| Jan 18, 11:33 AM CST | River Flood Warning | LSX | Gasconade, Montgomery | 50 hr |
| Jan 18, 12:13 PM CST | River Flood Warning | LSX | Cole | 23 hr |
| Jan 18, 1:28 PM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 45 hr |
| Jan 18, 3:26 PM CST | Wind Chill Advisory | LSX | Knox, Lewis | 20 hr |
| Jan 18, 5:37 PM CST | River Flood Warning | LSX | Reynolds | 8 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.